Iowa, 2011

Flooding in Iowa, June 20 to 30, 2011

June 20 to 30, 2011 · NWS DMX · 6 events in 5 counties and zones

Heavy rainfall across northern Iowa and southern Minnesota sent a wave of flood water south along the Des Moines River The upper reaches flooded earlier in the month with the water reaching farther south after mid month. In addition, another round of heavy rain fell over the central sections of the state.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$90,000
Crop damage
$150,000
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

Heavy rainfall across northern Iowa and southern Minnesota sent a wave of flood water south along the Des Moines River The upper reaches flooded earlier in the month with the water reaching farther south after mid month. In addition, another round of heavy rain fell over the central sections of the state. This caused river rises and pushed the Raccoon River and the North River out of its banks. This flood event was all relatively minor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 20, 6:30 AM CST, 21 minutes earlier.

Area forecast discussion, Jun 20, 6:30 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
730 AM CDT MON JUN 20 2011

...UPDATED FOR 12Z AVIATION DISCUSSION...

.DISCUSSION...
BUSY MORNING WITH STRONG WAA AND THETA-E ADVECTION INTO THE STATE
WITH +60KTS LLJ FOCUSED INTO THE STATE.  WIDESPREAD CONVECTION HAS
BEEN ONGOING AND WILL CONTINUE INTO THE MORNING AS THUNDERSTORMS
ADVECT IN FROM NEBRASKA.  HAVE EXPANDED THE FLASH FLOOD WATCH
ANOTHER ROW OF COUNTIES TO THE NORTH AS THE LINE FOCUSES IN ON THE
I80 CORRIDOR.  SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS
WILL ALSO REMAIN THROUGH THE MORNING WITH THESE STORMS.  SOME BREAK
FORESEEN BY MIDDAY INTO THE AFTERNOON ACRS MUCH OF THE AREA AS EML
MOVES ACRS MUCH OF THE STATE.  HOWEVER...AS UPPER LOW APPROACHES
LATE IN THE DAY...CAP SHOULD ERODE WITH THUNDERSTORMS OVERSPREADING
THE STATE FROM WEST TO EAST THIS EVENING.  SUBSTANTIAL SHEAR AND
INSTABILITY WILL MAKE ALL MODES OF SEVERE WEATHER POSSIBLE THIS
EVENING INCLUDING SOME TORNADOES...ESPECIALLY IN WESTERN IA. SYSTEM
LIKELY TO EVOLVE INTO A LINEAR FORMATION WITH WIND AND HAIL BECOMING
MORE LIKELY INTO THE OVERNIGHT.

SYSTEM THEN GRADUALLY CUTSOFF WITH UPPER LOW LINGERING ACRS THE
UPPER MIDWEST THROUGH THURSDAY.  WILL STILL SEE THE THREAT FOR SOME
SEVERE CONVECTION INTO TUESDAY AS SFC LOW STAYS JUST WEST OF THE
AREA.  THE LINGERING THREAT OF PRECIPITATION WILL REMAIN INTO
WEDNESDAY AND EVEN THURSDAY...BUT WITH LESS INSTABILITY AND
THUNDERSTORMS BECOMING MORE ISOLATED.   NO CHANGES BEYOND THIS POINT
DUE TO THE ONGOING ACTIVITY.

&&

.AVIATION...20/12Z
WARM FRONT WILL CONTINUE TO LIFT TOWARD THE STATE TODAY WITH
CONVECTION GRADUALLY DIMINISHING THIS MORNING.  WILL SEE MVFR TO IFR
CONDITIONS IN AND AROUND THUNDERSTORMS OTHERWISE EXPECT VFR
CONDITIONS TO PREVAIL BY MIDDAY ACRS CENTRAL IOWA.  THUNDERSTORMS
ARE FORECAST TO REDEVELOP IN EASTERN NEBRASKA THIS EVENING AND MOVE
ACRS CENTRAL IOWA TONIGHT WITH MVFR TO IFR CONDITIONS ONCE AGAIN
DEVELOPING NEAR THUNDERSTORMS.  SFC WINDS WILL BE ESE THROUGH THE
DAY AND INTO TONIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR
ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS-DECATUR-
GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK-POWESHIEK-
RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

DISCUSSION..COGIL
AVIATION...COGIL
Hazardous weather outlook, Jun 20, 6:41 AM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
741 AM CDT MON JUN 20 2011

IAZ057>059-070>072-081-082-092-093-211245-
AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-TAYLOR-
RINGGOLD-
741 AM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING WITH HAIL
UP TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH. VERY
HEAVY RAINFALL WILL ALSO BE POSSIBLE. HOWEVER...MORE INTENSE
THUNDERSTORMS ARE EXPECTED THIS EVENING WHEN A MODERATE RISK OF
SEVERE THUNDERSTORMS EXISTS. GOLF BALL HAIL OR LARGER...DAMAGING
WIND GUSTS TO 75 MPH AND A FEW TORNADOES WILL BE POSSIBLE DURING
THE EVENING. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY
AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING
WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON
WEDNESDAY AND THIS WEEKEND APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

AN EMERGENCY MANAGERS CONFERENCE CALL IS NOW SCHEDULED FOR 1 PM CDT
TODAY TO BRIEF THE SEVERE WEATHER POTENTIAL THIS EVENING AND OVERNIGHT
TONIGHT.

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND IS EXPECTED TO
OCCUR THIS EVENING. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS
TIMES THIS WEEK.

IAZ033-034-044>046-211245-
SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-
741 AM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING WITH HAIL
UP TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH.
HOWEVER...MORE INTENSE THUNDERSTORMS ARE EXPECTED THIS EVENING
WHEN A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS. GOLF BALL
HAIL OR LARGER...DAMAGING WIND GUSTS TO 75 MPH AND A FEW TORNADOES
WILL BE POSSIBLE DURING THE EVENING. LOCALIZED HEAVY RAINFALL WILL
ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY
AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING
WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON
WEDNESDAY AND THIS WEEKEND APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

AN EMERGENCY MANAGERS CONFERENCE CALL IS NOW SCHEDULED FOR 1 PM CDT
TODAY TO BRIEF THE SEVERE WEATHER POTENTIAL THIS EVENING AND OVERNIGHT
TONIGHT.

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND IS EXPECTED THIS
EVENING. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS
WEEK.

IAZ035>039-047>050-211245-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
741 AM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING WITH HAIL
UP TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH.
HOWEVER...MORE INTENSE THUNDERSTORMS ARE EXPECTED THIS EVENING
INTO TONIGHT WHEN A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS.
GOLF BALL HAIL AND DAMAGING WIND GUSTS TO 70 MPH WILL BE POSSIBLE.
LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY
AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING
WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON
WEDNESDAY AND THIS WEEKEND APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

AN EMERGENCY MANAGERS CONFERENCE CALL IS NOW SCHEDULED FOR 1 PM CDT
TODAY TO BRIEF THE SEVERE WEATHER POTENTIAL THIS EVENING AND
OVERNIGHT TONIGHT.

SPOTTER ACTIVATION MAY STILL BE NEEDED THIS MORNING AND IS EXPECTED
THIS EVENING. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS
TIMES THIS WEEK.

IAZ004>007-015>017-023>028-211245-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
741 AM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS MORNING WITH AN ISOLATED SEVERE
STORM POSSIBLE...MAINLY FROM HAIL APPROACHING ONE INCH IN
DIAMETER.  HOWEVER...MORE INTENSE THUNDERSTORMS ARE EXPECTED THIS EVENING
INTO TONIGHT WHEN A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS.
GOLF BALL HAIL AND DAMAGING WIND GUSTS TO 70 MPH WILL BE POSSIBLE.
LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE UPPER DES
MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY
AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING
WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON
WEDNESDAY AND THIS WEEKEND APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

AN EMERGENCY MANAGERS CONFERENCE CALL IS NOW SCHEDULED FOR 1 PM CDT
TODAY TO BRIEF THE SEVERE WEATHER POTENTIAL THIS EVENING AND
OVERNIGHT TONIGHT.

SPOTTER ACTIVATION IS EXPECTED THIS EVENING INTO TONIGHT. ADDITIONAL
ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK.

IAZ060>062-073>075-083>086-094>097-211245-
POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-
WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
741 AM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING WITH HAIL
UP TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH. VERY
HEAVY RAINFALL WILL ALSO BE POSSIBLE. HOWEVER...MORE INTENSE
THUNDERSTORMS ARE EXPECTED THIS EVENING INTO TONIGHT WHEN A
SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS. GOLF BALL HAIL AND
DAMAGING WIND GUSTS TO 70 WILL BE POSSIBLE. LOCALIZED HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY
AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING
WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON
WEDNESDAY AND THIS WEEKEND APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

AN EMERGENCY MANAGERS CONFERENCE CALL IS NOW SCHEDULED FOR 1 PM CDT
TODAY TO BRIEF THE SEVERE WEATHER POTENTIAL THIS EVENING AND OVERNIGHT
TONIGHT.

SPOTTER ACTIVATION MAY STILL BE NEEDED THIS MORNING AND IS EXPECTED TO
OCCUR THIS EVENING AND TONIGHT. ADDITIONAL ACTIVATION MAY BE NEEDED AT
VARIOUS TIMES THIS WEEK.

REV

In the hours before

Special weather statement, Jun 20, 4:01 AM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
501 AM CDT MON JUN 20 2011

IAZ060-061-073-074-201030-
JASPER-MARION-POLK-WARREN-
501 AM CDT MON JUN 20 2011

...GUSTY WINDS POSSIBLE...

AT 501 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL POLK COUNTY...MOVING EAST AT 35
MPH.

WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RUNNELLS...           SWAN...               PRAIRIE CITY...
  COLFAX...             PLEASANTVILLE...      LAMBS GROVE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS
Special weather statement, Jun 20, 4:07 AM CST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
507 AM CDT MON JUN 20 2011

IAZ059-060-201030-
DALLAS-POLK-
507 AM CDT MON JUN 20 2011

...ANOTHER ROUND OF GUSTY WINDS POSSIBLE...

AT 505 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES NORTHWEST OF DES MOINES...MOVING EAST AT
55 MPH.

WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  GRIMES...             GRANGER...            CLIVE...
  SAYLORVILLE LAKE...   WINDSOR HEIGHTS...    WEST DES MOINES...
  URBANDALE...          POLK CITY...          JOHNSTON...
  DES MOINES INT AIRPORT...                   ANKENY AIRPORT...
  SAYLORVILLE...        DES MOINES...         ANKENY...
  ALLEMAN...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS
Special weather statement, Jun 20, 4:51 AM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
551 AM CDT MON JUN 20 2011

IAZ060-061-073-074-201115-
JASPER-MARION-POLK-WARREN-
551 AM CDT MON JUN 20 2011

...ANOTHER ROUND OF GUSTY WINDS POSSIBLE...

AT 546 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF INDIANOLA...MOVING SOUTHEAST AT
35 MPH.

WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SWAN...               SANDYVILLE...         PRAIRIE CITY...
  MILO...               PLEASANTVILLE...      MELCHER-DALLAS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS
Special weather statement, Jun 20, 5:03 AM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
603 AM CDT MON JUN 20 2011

IAZ061-062-075-201130-
JASPER-MAHASKA-POWESHIEK-
603 AM CDT MON JUN 20 2011

...GUSTY WINDS POSSIBLE...

AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN MAHASKA COUNTY...MOVING
EAST AT 35 MPH.

WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SEARSBORO...          NEW SHARON...         MONTEZUMA...
  DEEP RIVER...         BARNES CITY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS
Local storm report, Jun 20, 5:26 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
626 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND DMG     ALBIA                   41.03N 92.80W
06/20/2011                   MONROE             IA   TRAINED SPOTTER

            NUMEROUS SMALL BRANCHES AND LIMBS DOWN ALONG WITH A FEW
            PORTIONS OF LARGER TREES. SOME OF THESE WERE BLOCKING
            PORTIONS OF THE ROAD. ANOTHER TREE FELL ONTO A VEHICLE AT
            THE CHINESE RESTAURANT ON EAST BENTON.

&&

SKOW
Special weather statement, Jun 20, 6:20 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
720 AM CDT MON JUN 20 2011

IAZ061-062-074-075-201245-
JASPER-MAHASKA-MARION-POWESHIEK-
720 AM CDT MON JUN 20 2011

...GUSTY WINDS POSSIBLE...

AT 714 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF OSKALOOSA...MOVING EAST AT
45 MPH.

WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  UNIVERSITY PARK...    OSKALOOSA...          NEW SHARON...
  OSKALOOSA AIRPORT...  MONTEZUMA...          KEOMAH VILLAGE...
  ROSE HILL...          FREMONT...            BARNES CITY...
  DEEP RIVER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

BEERENDS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 flood. Local standard time, as filed.

Flood, Warren

When
June 20, 6:51 AM CST to June 23, 12:28 PM CST
Where
Warren County, 2.23 mi NNW of Churchville to 1.98 mi NW of Churchville
Cause
Heavy Rain
Property damage
$50,000
Crop damage
$25,000
Reported by
Official NWS Observations
Coordinates
41.429, -93.790

Flood, Dallas

When
June 20, 4:47 PM CST to June 21, 5:18 AM CST
Where
Dallas County, 9 mi ESE of Hadden Hill to 7.72 mi ESE of Hadden Hill
Cause
Heavy Rain
Property damage
$5,000
Reported by
Official NWS Observations
Coordinates
41.566, -93.672

Flood, Polk

When
June 20, 6:49 PM CST to June 21, 7:15 AM CST
Where
Polk County, 1.99 mi N of (Dsm)des Moines Intl to 2.39 mi SSE of Des Moines
Cause
Heavy Rain
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
41.559, -93.675

Flood, Polk

When
June 21, 2:00 AM CST to 5:52 AM CST
Where
Polk County, 2.05 mi ESE of Des Moines to 0.8 mi SSE of Risingsun
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
41.591, -93.582

Flood, Webster

When
June 22, 6:45 AM CST to June 30, 11:59 PM CST
Where
Webster County, 6.88 mi ESE of Lehigh to 4.38 mi SSE of Dayton
Cause
Heavy Rain
Crop damage
$100,000
Reported by
Official NWS Observations
Coordinates
42.320, -93.934

Flood, Palo Alto

When
June 22, 10:00 AM CST to June 28, 11:37 AM CST
Where
Palo Alto County, 1.06 mi NE of Graettinger to 2.92 mi WSW of Emmetsburg Arpt
Cause
Heavy Rain
Property damage
$10,000
Crop damage
$25,000
Reported by
Official NWS Observations
Coordinates
43.241, -94.756

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2011Every state in 2011This day in weather historyWarnings in Iowa, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311390, 311380, 311381, 311379, 311378, 311377.